Alert archive / Massachusetts / Special Weather Statements in 2015
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 28, 2015, 4:12 PM EDT for Plymouth County, Massachusetts. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 28, 2015, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
County Plymouth County, MA
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
259
WWUS81 KBOX 282012
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE JUL 28 2015
MAZ018-021-282100-
SOUTHERN PLYMOUTH-WESTERN PLYMOUTH-
412 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM IN SOUTHEAST MASSACHUSETTS...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLEBOROUGH...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD WAREHAM BY 5 PM.
LOCATIONS IMPACTED INCLUDE...
MARION...MIDDLEBOROUGH...WAREHAM...CARVER...LAKEVILLE...MATTAPOISETT
AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4175 7088 4176 7090 4186 7093 4190 7078
4181 7071 4180 7072 4180 7070 4172 7064
4171 7066 4174 7071 4169 7073 4169 7074
4172 7076 4169 7075 4166 7085
TIME...MOT...LOC 2011Z 337DEG 11KT 4182 7084
$$
JWDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:05 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 2:05 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 205 PM EDT TUE JUL 28 2015 .SYNOPSIS... A TROUGH OF LOW PRESSURE ALOFT WILL BRING A RISK OF SCATTERED SHOWERS AND THUNDERSTORMS TO EASTERN MASSACHUSETTS AND POSSIBLY RHODE ISLAND TODAY. HOT AND HUMID CONDITIONS EXPECTED THROUGH THURSDAY. A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT. WARM BUT DRIER AND LESS HUMID WEATHER IS EXPECTED FRIDAY INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... ***A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING MAINLY ACROSS EASTERN MA AND RHODE ISLAND BUT CAN NOT RULE ONE OUT ACROSS THE INTERIOR WITH SOME TERRAIN INTERACTION*** 2 PM UPDATE... NO CHANGES MADE TO THE PREVIOUS FORECAST. LATEST SPC MESO-ANALYSIS SHOWS 2000 TO 3000 J/KG OF CAPE WITH EFFECTIVE BULK SHEAR OVER 50 KNOTS ACROSS EASTERN NEW ENGLAND. LATEST MESOSCALE MODELS INDICATE HIGHEST RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN NEW ENGLAND...ESPECIALLY SOUTHEAST MA AND INTO RHODE ISLAND. HOWEVER...CAN NOT COMPLETELY RULE ONE OUT ANYWHERE AS A RESULT OF SOME TERRAIN INTERACTION. WE ARE WATCHING ONE STRONG STORM RIGHT NOW IN NORTHWEST MA. PREVIOUS DISCUSSION FROM 1030 AM... OVERALL...A RATHER COMPLEX AND UNCERTAIN SETUP ON CONVECTIVE POTENTIAL THIS AFTERNOON INTO EARLY THIS EVENING. LOW CLOUDS HAVE BURNED OFF ACROSS MOST OF THE REGION BY LATE MORNING...EXCEPT FOR AREAS NEAR THE SOUTH COAST. EVEN IN THESE LOCATIONS...SHOULD SEE SKIES BECOME PARTLY TO MOSTLY SUNNY IN THE NEXT HOUR OR SO. STRONG EARLY MORNING SHORTWAVE THAT CROSSED NORTHERN NEW ENGLAND WAS MOVING AWAY FROM THE REGION. IN ITS WAKE...THERE WAS SOME SUBSIDENCE WHICH WILL AT LEAST ALLOW FOR A FAIR AMOUNT OF SUNSHINE FOR THE NEXT FEW HOURS. HIGH TEMPS WILL TOP OUT IN THE UPPER 80S TO NEAR 90 AND IT WILL BE HUMID WITH DEWPOINTS GENERALLY IN THE 60S. THE MAIN UNCERTAINTY CONTINUES TO REVOLVE AROUND CONVECTIVE POTENTIAL FROM MID AFTERNOON INTO EARLY THIS EVENING. WILL GO OVER BOTH THE FAVORABLE AND UNFAVORABLE INGREDIENTS FOR CONVECTION. 1) FAVORABLE: THE DEPARTING FIRST SHORTWAVE ACTUALLY HAS DELIVERED 500 MB TEMPS OF -12C TO EASTERN MA LATE THIS MORNING...WHICH IS QUITE COLD ALOFT CONSIDERING OUR AIRMASS AT THE SURFACE. THEREFORE...WE SHOULD HAVE NO PROBLEM ATTAINING 2000 TO 3000 J/KG OF CAPE ACROSS EASTERN NEW ENGLAND THIS AFTERNOON. QUITE HIGH FOR OUR NECK OF THE WOODS. AT THE SAME TIME...ANOTHER SHORTWAVE WILL BE DROPPING DOWN ALONG THE EASTERN MA COAST. IN ADDITION...0 TO 6 KM SHEAR VALUES WILL BE INCREASING ON THE ORDER OF 35 TO 45 KNOTS DURING THE AFTERNOON. 2)UNFAVORABLE: THE FIRST SHORTWAVE CREATED SUBSIDENCE AND WHILE IT WILL HELP TO ALLOW HIGH CAPE TO DEVELOP...DRY MID LEVEL AIR MAY ATTEMPT TO CUTOFF ANY UPDRAFTS. THIS IS PROBABLY ONE OF THE MAIN REASONS THAT SEVERAL MODELS ARE NOT SHOWING MUCH QPF. ALTHOUGH 0 TO 6 KM SHEAR IS QUITE IMPRESSIVE...LOW LEVEL WIND FIELDS ARE QUITE WEAK WHICH WILL BE ANOTHER LIMITING FACTOR. FINALLY...500 MB TEMPS ALONG THE EASTERN MA COAST WARM FROM -12C AROUND 18Z TO -9C BY 00Z. SO OVERALL...THERE ARE QUITE A BIT OF MIXED SIGNALS FROM MID AFTERNOON AND EVENING. WE DO THINK THAT THERE SHOULD AT LEAST BE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN MA/RI WITH HELP FROM SOME CONVERGENCE ON THE SEA BREEZE FRONT. MANY HIGH RESOLUTION MODELS IN FACT SHOW THAT. HIT AND MISS ACTIVITY MAY EXTEND INTO CENTRAL MA WITH THE HELP OF THE TERRAIN. IN FACT...MAY EVEN SEE AN ISOLATED STORM OR TWO IN OUR FAR WESTERN ZONES ALTHOUGH PROBABLY FEW AND FAR BETWEEN. IF THOSE LIMITING FACTORS ARE OVERCOME...THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...GIVEN VERY HIGH CAPES AND RATHER COLD 500 MB TEMPS THROUGH 19 OR 20Z. BEST SHOT WILL BE ON THE SEA BREEZE FRONT BUT CAN/T RULE OUT SOMETHING ON THE HIGHER TERRAIN. AREAL COVERAGE OF ANY STORMS WILL PROBABLY BE LIMITED WITH DRY WEATHER DOMINATING...ESPECIALLY IN OUR WESTERN ZONES. IT COULD BE ONE OF THOSE SCENARIOS WHERE WE COULD END UP WITH JUST A FEW LOW TOPPED THUNDERSTORMS IF TOO MUCH DRY AIR ENTRAINS. HOWEVER...THERE ALSO IS A LOW RISK OF A VERY ISOLATED/LOCALIZED HIGH END SEVERE WEATHER EVENT IN THE FORM OF LARGE HAIL/MICROBURST GIVEN THE ABOVE REASONING. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TONIGHT INTO TOMORROW... A FEW LINGERING SHOWERS ARE POSSIBLE AFTER 00Z. OTHERWISE EXPECT A QUIET NIGHT AS MID-LEVEL RIDGE BEGINS TO BUILD INTO THE REGION. WEAK FLOW AND INCREASING LOW LEVEL MOISTURE WILL ALLOW FOR ANOTHER ROUND OF FOG TO DEVELOP. ALTHOUGH BELIEVE THAT IT WONT BE AS WIDESPREAD AS TONIGHT. BEST CHANCE IS ACROSS THE CAPE AND ISLANDS AND WHERE PRECIP OCCURS TODAY. OVERNIGHT TEMPS WILL DROP INTO THE UPPER 60S TO LOW 70. HIGH PRESSURE BUILDS ACROSS SOUTHERN NEW ENGLAND TOMORROW BRINGING 18-19C 850MB TEMPS. THIS WILL ALLOW FOR TEMPS TO REACH IN THE LOW TO MID 90S. DEWPOINTS WILL STILL BE IN THE UPPER 60S TO LOW 70S LEADING TO HEAT INDEX VALUES IN THE MID 90S. CANNOT RULE OUT A SPOT SHOWER ON WEDNESDAY IF LOCATIONS REACH THEIR CONVECTIVE TEMPERATURES...ESP ACROSS THE HIGHER TERRAIN. BECAUSE OF THE UNCERTAINTY KEPT FORECAST DRY. && .LONG TERM /THURSDAY THROUGH MONDAY/... 350 AM UPDATE... HIGHLIGHTS... * VERY WARM AND HUMID THU * SCATTERED STORMS POSSIBLE LATE THU/THU NIGHT * DRIER/LESS HUMID FRI THRU MON BUT STILL WARM WED NIGHT/THU/THU NIGHT... GOOD MODEL AGREEMENT ON SHORT WAVE RIDGING OVER THE AREA WED NIGHT INTO THU. THUS DRY WEATHER TO START THIS PERIOD HOWEVER THE RISK OF SHOWERS/T-STORMS INCREASES LATE THU INTO THU NIGHT AS POTENT NORTHERN STREAM TROUGH CURRENTLY EXITING THE NORTHERN ROCKIES INTO THE HIGH PLAINS BEGINS TO APPROACH NEW ENGLAND FROM THE WEST. APPEARS TIMING OF THE FRONT COMES THROUGH OVERNIGHT...WELL AFTER PEAKING HEATING. THIS COMBINED WITH MARGINAL SHEAR KEEPS THE RISK LOW FOR STRONG CONVECTION LATE THU INTO THU NIGHT. HOWEVER GOOD SYNOPTIC SCALE LIFT WITH THIS TROUGH SUGGEST AT LEAST SHOWERS SHOULD BE ABLE TO HOLD TOGETHER AND MOVE ACROSS THE AREA LATE THU AND THU NIGHT. PWATS ABOVE NORMAL AND DEW PTS 65 TO 70 WILL INCREASE THE RISK FOR HEAVY DOWNPOURS. ALTHOUGH STILL 2 DAYS AWAY WILL NEED TO MONITOR LATER MODEL TRENDS. OTHERWISE VERY WARM AND HUMID CONDITIONS THU AHEAD OF APPROACHING COLD FRONT. A MODEL BLEND OFFERS HIGHS U80S TO L90S. FRIDAY THROUGH MONDAY... ANOMALOUS CLOSED LOW/VORTEX SETS UP OVER HUDSON/JAMES BAY THIS TIME PERIOD. THIS RESULTS IN BELOW NORMAL HEIGHTS AND MEAN TROUGH OVER THE GREAT LAKES INTO THE NORTHEAST. THIS WILL KEEP TEMPERATURES NEAR NORMAL /HIGHS MU80S/ AND LOWS IN THE 60S ALONG WITH TOLERABLE HUMIDITY AS DEW PTS AVERAGE IN THE 50S DURING THE DAYLIGHT HOURS. HOWEVER WITH THE NORTHERN STREAM JET SUPPRESSED SOUTHWARD INTO THE GREAT LAKES AND NORTHEAST THERE WILL BE THE RISK OF SCATTERED DIURNAL SHOWERS/T-STORMS JUST ABOUT EVERY DAY. TOO DIFFICULT AT THIS TIME RANGE TO TIME INDIVIDUAL SHORT WAVES. NOT A WASHOUT BUT THE RISK OF CONVECTION FROM TIME TO TIME. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY AFTERNOON/... THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS BUT HIT AND MISS SHOWERS/THUNDERSTORMS EXPECTED THROUGH EARLY EVENING WILL RESULT IN LOCALIZED LOWER CONDITIONS. ACTIVITY WILL BE ISOLATED...EXCEPT PERHAPS ACROSS EASTERN MA AND RHODE ISLAND WHERE SEA BREEZE CONVERGENCE MAY HELP. A FEW OF THE STORMS MAY BE STRONG TO EVEN SEVERE WITH HAIL AND GUSTY WINDS. HIGHEST RISK FOR THAT IS EASTERN MA/RI. TONIGHT...MODERATE CONFIDENCE. ANY ISOLATED TO SCATTERED CONVECTION SHOULD COME TO AN END EARLY THIS EVENING. OTHERWISE...VFR FOR MOST SITES EXCEPT FOR SOME PATCHY FOG IN THE TYPICALLY PRONE LOCATIONS. ALSO...CANNOT RULE OUT IFR IN STRATUS AND FOG ACROSS FAR SE MASS INCLUDING THE CAPE AND ISLANDS...BUT CONFIDENCE IN THAT IS LOW. WEDNESDAY...HIGH CONFIDENCE IN VFR CONDITIONS. KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT. LOW CONFIDENCE ON WHETHER OR NOT A THUNDERSTORM IS IN THE VICINITY OF BOSTON BETWEEN 19Z AND 23Z. KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... 350 AM UPDATE... WED NGT/THU...PATCHY MVFR/IFR IN FOG WED NGT BUT QUICKLY IMPROVING TO VFR THU MORNING. LOW PROB THAT MVFR/IFR IN STRATUS LINGERS ALONG THE SOUTH COAST THU. THEN UNCERTAINTY ON HOW QUICK THIS FOG/STRATUS BURNS OFF SOUTH COAST. THU NIGHT...VFR-MVFR IN SCATTERED SHOWERS/T-STORMS. SOME UNCERTAINTY ON HOW WIDESPREAD PRECIP WILL BE. FRI AND SAT...VFR LIKELY. HIGH FORECAST CONFIDENCE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH WEDNESDAY. A FEW SPOT SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE TODAY. THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. OTHERWISE FOG AND STRATUS WILL BE THE ISSUE TONIGHT...WITH DRY WEATHER EXPECTED ON WEDNESDAY. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... 350 AM UPDATE... WED NIGHT AND THU...FAIRLY TRANQUIL WIND AND SEAS. POSSIBLE PATCHY FOG IN HUMID AIRMASS. THU NIGHT...MODEST SSW WIND AHEAD OF APPROACHING COLD FRONT. SCATTERED SHOWERS WITH EMBEDDED THUNDER POSSIBLE. FRI AND SAT...COLD FRONT SLOWLY MOVES OFFSHORE. ANOTHER WEAK FRONT MAY ENTER THE WATERS SAT. WSW WINDS EXPECTED. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...FRANK SHORT TERM...DUNTEN LONG TERM...NOCERA AVIATION...FRANK/DUNTEN MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jul 28, 3:56 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT TUE JUL 28 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-290800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND BUT CAN NOT COMPLETELY RULE OUT ACROSS CENTRAL MASSACHUSETTS. THIS INCLUDES THE WORCESTER HILLS. THE MAIN RISKS ARE LOCALLY STRONG TO DAMAGING WIND GUSTS AND ISOLATED HAIL. IN ADDITION...HEAVY RAINFALL MAY RESULT IN VERY LOCALIZED STREET FLOODING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-251-254>256-290800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THESE MAY CONTAIN BRIEF STRONG WIND GUSTS ALONG WITH HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 28, 3:23 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT TUE JUL 28 2015
MAZ017-018-020-282015-
NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN PLYMOUTH-
323 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM DEVELOPING IN SOUTHEAST MASSACHUSETTS...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MANSFIELD...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD DIGHTON...FREETOWN AND
LAKEVILLE BY 4 PM.
LOCATIONS IMPACTED INCLUDE...
TAUNTON...ATTLEBORO...MANSFIELD...EASTON...NORTON...SOMERSET...
SWANSEA...RAYNHAM...REHOBOTH...LAKEVILLE...FREETOWN...DIGHTON AND
BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4202 7126 4206 7117 4182 7088 4177 7107
4176 7112 4177 7111 4179 7112 4176 7113
4175 7116
TIME...MOT...LOC 1923Z 332DEG 30KT 4202 7120
JWDSpecial weather statement, Jul 28, 3:31 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT TUE JUL 28 2015 CTZ002-003-MAZ011-282030- HARTFORD-TOLLAND-EASTERN HAMPDEN- 331 PM EDT TUE JUL 28 2015 ...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN HARTFORD AND SOUTH CENTRAL HAMPDEN COUNTIES... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SPRINGFIELD...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...CHICOPEE...ENFIELD...AGAWAM...WEST SPRINGFIELD... LONGMEADOW...SUFFIELD...EAST LONGMEADOW...ELLINGTON...WILBRAHAM... STAFFORD...SOMERS AND HAMPDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4215 7263 4214 7240 4195 7237 4195 7266 TIME...MOT...LOC 1930Z 000DEG 10KT 4212 7253 MD
Local storm report, Jul 28, 4:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
ROUTE 91 SOUTHBOUND AT GREENFIELD TOWN LINE...TREE DOWN
ACROSS ROAD.
0212 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LOWER ROAD.
0226 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE HANGING IN ROAD ON KEETS ROAD. ROAD PARTIALLY
BLOCKED.
0310 PM TSTM WND DMG MILFORD 42.14N 71.52W
07/28/2015 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON MAIN AND HOLLIS STREETS.
&&
KABSpecial weather statement, Jul 28, 4:06 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT TUE JUL 28 2015
MAZ012-RIZ001-282045-
SOUTHERN WORCESTER-NORTHWEST PROVIDENCE-
406 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM IN SOUTH CENTRAL MASSACHUSETTS...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER NORTHBRIDGE...MOVING SOUTH AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS ACROSS THE RHODE ISLAND BORDER
BY 430 PM.
LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...CUMBERLAND...SMITHFIELD...LINCOLN...BELLINGHAM...
BURRILLVILLE...NORTHBRIDGE...UXBRIDGE...NORTH SMITHFIELD...
GLOCESTER...BLACKSTONE...SUTTON...DOUGLAS...UPTON...MENDON AND
MILLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4204 7149 4202 7150 4202 7147 4196 7141
4188 7172 4215 7172 4217 7164
TIME...MOT...LOC 2005Z 337DEG 18KT 4212 7166
JWDSpecial weather statement, Jul 28, 4:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
410 PM EDT TUE JUL 28 2015
MAZ017-020-RIZ002-005-282100-
NORTHERN BRISTOL-SOUTHERN BRISTOL-SOUTHEAST PROVIDENCE-BRISTOL-
410 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORMS DEVELOPING IN CENTRAL BRISTOL...SOUTHWESTERN
PLYMOUTH...BRISTOL AND EAST CENTRAL PROVIDENCE COUNTIES COUNTIES...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER REHOBOTH...OR NEAR EAST PROVIDENCE...MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...PAWTUCKET...EAST PROVIDENCE...BRISTOL...ATTLEBORO...
SOMERSET...BARRINGTON...SWANSEA...SEEKONK...REHOBOTH...WARREN...
LAKEVILLE...FREETOWN...DIGHTON AND BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4171 7130 4173 7134 4183 7138 4184 7138
4183 7137 4192 7138 4182 7103 4178 7102
4179 7094 4177 7091 4171 7118 4172 7122
4173 7122 4173 7126 4169 7125 4168 7129
TIME...MOT...LOC 2010Z 317DEG 11KT 4185 7125
MDSpecial weather statement, Jul 28, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE JUL 28 2015
MAZ018-021-282100-
SOUTHERN PLYMOUTH-WESTERN PLYMOUTH-
412 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM IN SOUTHEAST MASSACHUSETTS...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLEBOROUGH...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD WAREHAM BY 5 PM.
LOCATIONS IMPACTED INCLUDE...
MARION...MIDDLEBOROUGH...WAREHAM...CARVER...LAKEVILLE...MATTAPOISETT
AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4175 7088 4176 7090 4186 7093 4190 7078
4181 7071 4180 7072 4180 7070 4172 7064
4171 7066 4174 7071 4169 7073 4169 7074
4172 7076 4169 7075 4166 7085
TIME...MOT...LOC 2011Z 337DEG 11KT 4182 7084
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:40 AM EDT | Dense Fog Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 2 hr |
| Jul 28, 1:49 PM EDT | Special Weather Statement | BOX | Franklin | 56 min |
| Jul 28, 2:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 44 min |
| Jul 28, 2:25 PM EDT | Special Weather Statement | BOX | Norfolk | 50 min |
| Jul 28, 3:05 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 55 min |
| Jul 28, 3:07 PM EDT | Special Weather Statement | BOX | Middlesex | 38 min |
| Jul 28, 3:23 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | BOX | Hampden | 59 min |
| Jul 28, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 24 min |
| Jul 28, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 4:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 28, 4:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 28, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 28, 4:38 PM EDT | Areal Flood Warning | BOX | Plymouth | 2 hr |
| Jul 28, 4:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 28, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 35 min |
| Jul 28, 5:17 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 28, 5:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 28, 5:43 PM EDT | Special Marine Warning | BOX | 47 min | |
| Jul 28, 6:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 7:01 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Jul 28, 4:06 PM EDT | Special Weather Statement | BOX | Providence | 39 min |
| Jul 28, 4:35 PM EDT | Special Weather Statement | BOX | Bristol, Newport | 40 min |
| Jul 28, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 45 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 28 min |
| Jul 28, 6:06 PM EDT | Tornado Warning | BOX | Washington | 14 min |
Nearby
Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.